Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Crit Care Med. 2015 Aug;30(3):218-221. English. Case Report. https://doi.org/10.4266/kjccm.2015.30.3.218
Park J , Lee SY , Choi HS , Choi YH , Lee YJ .
Department of Neurology, Ewha Womans University School of Medicine, Mokdong Hospital, Seoul, Korea.
Department of Emergency Medicine, Ewha Womans University Mokdong Hospital, Seoul, Korea.
Department of Anesthesiology, Ewha Womans University Mokdong Hospital, Seoul, Korea. sicuab@hotmail.com
Abstract

Cyanide intoxication results in severe metabolic acidosis and catastrophic prognosis with conventional treatment. Indications of extracorporeal membrane oxygenation (ECMO) and continuous renal replacement therapy (CRRT) are expanding to poisoning cases. A 50-year-old male patient arrived in the emergency room due to mental change after ingestion of cyanide as a suicide attempt 30 minutes prior. He was comatose, and brain stem reflexes were absent. Initial laboratory analysis demonstrated severe metabolic acidosis with increased lactic acid of 25 mM/L. Shock and acidosis were not corrected despite a large amount of fluid resuscitation with highdose norepinephrine and continuous renal replacement therapy. We decided to apply ECMO and CRRT to allow time for stabilization of hemodynamic status. After administration of antidote infusion, although the patient had the potential to progress to brain death status, vital signs were improved with correction of acidosis. We considered the evaluation for organ donation. We report a male patient who showed typical cyanide intoxication as lethal metabolic acidosis and cardiac impairment, and the patient recovered after antidote administration during vital organ support through ECMO and CRRT.

Copyright © 2019. Korean Association of Medical Journal Editors.